Welcome! This is a wonderful place to get information and support. I don't personally have experience with tramadol, but there are a lot of people on here who do. Hang tight and someone more knowledgeable will be along. We will be here for you throughout your journey to get and stay clean. Good luck to you!!
Look up the Thomas recipe for supplements that help with withdrawal. Drink plenty of fluids, water, Gatorade, ginger ale. A thousand milligrams is a fairly hefty dose. Ideally Tramadol should be tapered as there is a risk of seizures with it. The best way to taper would be to talk to your doctor and he can set up a safe taper for you. Tramadol withdrawal is a little different than other opiate withdrawal because it has two components to it, the opiate part and the antidepressant-like part, which is why the withdrawal is somewhat different.
I need a forum for my tramadol addiction. I have taken tramadol for 4 years now and I have finally decided it's time to move on. I am slowly trying to kick it. I'm about four days in (since I made the decision) and I am down to taking 2 to 3 a day (up from about 8 to 10 a day).
I'm starting to get jitters and I am having difficulty trying to focus. I also feel like my head is spinning. I'm really looking for a community of people that can help me get through this.
HI and welcome! You've come to the right place to get support and advice. If you go back out to the main page and click on the post a question link you can start your own thread or ask any questions that you may have.
Thank you, ariley13, I will do just that.
thank you, your post has made me feel alot better :) its great to feel i have support. day 1 of w/d is tomorrow.. worst thing is i have no family near me so nobody to turn to or to help me with kids while i go through the withdrawal xx
hi thanks for writing to me :) i cant believe you were addicted to tramadol for 15 years! if you can kick it then i defo believe i can too.. tomorrow is my 1st day of w/d . i am really nervous. i dont get them off doctor... i used to buy them from someone who got them for a bad back and never took them, but now the doc has stopped their prescription and i have no other way to get them.. i am going cold turkey, i would rather slowly cut down but i have no other choice... i stopped before for 3 weeks then lapsed again, but this time i am serious about it. i want it so much, i am really nervous about doing it but i know i need to , if not for my sake but for the kids.. i have no other health problems. i am 24 and healthy apart from the fact i have been prescribed anti-depressants (setraline 200mg) for the past 3 years after the suicide of my sister.. i am still taking them, when i am low on tramadol or i am coming off them i find that my depression gets really bad and i feel veryvery low.. also the restless leg symdrome, and the not sleeping is the worst when i have to get up early and get kids dressed for school. i would appreciate any help on how to get through it.. once again i really admire you x
thank you for alll the feedback. it has made me feel alot better as i realise i am not alone.. just found this site last night and it is great thanks x
Hi Krystal -
So proud of you to make the decision to quit these evil pills! You might want to check out the Thomas Recipe on the bottom of the page (just click the link). This is a 'protocol' for opiate withdrawal that has a lot of great information and suggestions of things that can help to ease the symptoms in early detox. I used a lot of these things (not all) in addition to some other things I found helped me. Everyone's detox/withdrawal is different so you will have to adjust to find what works best for you. You mentioned the restless leg thing. I found a product at the Vitamin Shop called "Restful Legs"; it helped me a lot. I have also heard a lot about a product called "Hyland's Restful Legs" (or something like that) that people get at Walmart. I've heard very good things about this as well. Extra potassium and magnesium are good for this as well. I also found Vitamin Water "Revive" formula to be a lifesaver for me. It is full of B & C vitamins, electrolytes and potassium - ALL good things your body needs in detox. I still drink these at least once a day!
There is one thing I wanted to ask you....you mention you are on an anti-depressant also, correct? Is the doctor that prescribes these aware that you are taking the Tramadol? Tram has anti-depressant properties (which is part of the reason it is so hard to quit). Too much AD can cause some serious issues; especially if they are the same "type". I know that you are out of the tramadol and cant get anymore. I am just concerned about dropping it suddenly; if there could be any risk. Can you call your doctor today and ask about this? There is also an rx med that is very helpful in detox called Clonidine, that would be great if you could get. It is a blood pressure med that helps to lesson the w/d symptoms as well as help w/blood pressure (which tends to rise for many people in detox - It did for me). I didn't have the Clonidine and was just fine, but its one of those things that if you can get, could help a lot. Please consider this, ok? And also, I am sending you a PM, so check your messages when you get a minute. Good luck - I KNOW you can do this....you will have awesome support here :))
am going to try and sleep it away the pain is bad using ex pm and dream water and a little vodka got to get back to work or go broke
Vodka will make this worse. Please don't do that.
Great and inspiring site :) I am on day nine with no tramadol. I was taking five to ten pills a day for about a year. The first day wasn't too bad but, the second to fifth day was horrible! Insomnia and RLS being the worst. It must be for most as well from what I've read on here and other sites. I finally went to my doc yesterday to get help with the no sleeping and anxiety. She prescribed me something to help me sleep and Effexor, which is an anti-depressant (SSNID) which has the same effect as the tramadol. It is an seretonin/norepenephrine reuptake inhibitor. This is why you get so darn depressed when you stop taking the tramadol as well as the other withdrawal symptoms. I recommend drinking plenty of fluids, eat as healthy and as much as possible, take hot baths, use a heating pad as needed, and go to the doctor and get something to help you sleep. Winning this battle can be done. You have to be strong and fight the urge to take them little devils...They are the devil and they will consume you. I am feeling much better today and each day that passes by, I'm sure it'll get easier. Take it one day at a time. You can do it!
thank you all for your lovely messages and support! last time i wrote here was may, i ended up relapsing and taking tramadol/zydol again for the last 3 months..the withdrawl was so bad i felt i couldnt cope, i couldnt get out of bed or look after my children as well as i should have. i have just found out i am pregnant though and this time i am serious about quitting. i have cut all contact with the person i get zydol from, and i have enough left to last me 2 days, i have an appointment with th doctor tomorrow to get help on quitting, i dont know if it would be dangerous for me to just stop completley? if it would have any side effects? i am also on anti-depressants (SSRIS) and am worried that i will get increased blood pressure etc as a result of extreme withdrawal. as i say i have been addicted for nearly 3 years, i take 4 tramadol as soon as i wake up just to function or i cant get out of bed. if i havent took any tramadol for even a few hours i get really sweaty/then really cold shivers, i get headaches and sore everywhere on my body. i have tried to come off before, i lasted 3 weeks but even then i didnt feel any better? i had really bad RLS and couldnt sleep, i was so depressed, didnt want to talk to or see anyone, didnt want to do anything, and the pain and anxiety didnt stop. this time MedHelp is gonna be my lifeline though and i am counting on all you to help me through :) i am gonna try all of your suggestings as well as what my doc tells me. keep in touch, i will keep you guys updated :) love to you all xxxxx